Low blood sugar, also known as Hypoglycemia, can be a dangerous condition. Low blood sugar can occur in the elderly with diabetes who take medicines that increase insulin levels in the body. Taking too much medication, skipping meals, eating less than normal or exercising more than usual can lead to low blood sugar for these individuals. Elders with diabetes get hypoglycemia (low blood sugar level) when their bodies don't have enough sugar to use as fuel.

Symptoms:

Most elders feel symptoms of hypoglycemia when their blood sugar is 70 milligrams per deciliter (mg/dL) or lower. Each person with diabetes may have different symptoms of hypoglycemia. Early symptoms include: Blurry vision, Rapid heartbeat, Confusion, Dizziness, Sweating, Trembling, Weakness, Feeling shaky, Irritability, Hunger, Headaches, Pounding heart, racing pulse, Pale skin & Anxiety.

Very low blood sugar is a medical emergency. If someone you know has diabetes and they’re experiencing mild to moderate symptoms, advise them to eat or drink easily digestible carbohydrates. If someone is having a severe reaction, such as unconsciousness, it’s important to contact a hospital emergency services immediately.

If you wish to discuss a particular case or have a question in this regard, please call Meenakshi at +91 99800 67000 or +91 80 2258 6700 or drop a note to her at hello@kiteshealth.com. We will be happy to help!